MAUDE Adverse Event Report: Kinetic Concepts, Inc ACTIV.A.C.¿ Therapy System with iOn Progress¿ Remote Therapy Monitoring; Negative Pressure Wound Therapy Powered Suction Pump

Kinetic Concepts, Inc ACTIV.A.C.¿ Therapy System with iOn Progress¿ Remote Therapy Monitoring; Negative Pressure Wound Therapy Powered Suction Pump
Model Number RTMGSM01/US
Medical Device Problem Codes Device Alarm System (1012); Suction Failure (4039)
Health Effect - Clinical Code Graft failure (4905)
Date of Event 06/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On 29-jun-2026, the following information was received by the patient: the patient reported the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring alarmed "canister full" when the canister was not full and stopped therapy without alarming.The graft allegedly failed due to the malfunction.On 13-jul-2026, the following information was received via fax by the physician: the physician indicated the reported graft failure was caused or contributed to by the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.A lack of suction from the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring resulted in the skin graft not adhering properly to the underlying wound bed, contributing to the graft failure.The activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring malfunctioned by failing to maintain adequate suction throughout the entire battery life of the unit.The provider confirmed that the v.A.C.® dressing type in use at the time of the alleged event was the v.A.C.® granufoam¿ dressing; however, the v.A.C.® dressing lot number was unknown.The patient will require an additional procedure to place another skin graft to cover the defect.Despite the reported graft failure, the wound is improving and that v.A.C.® therapy continued following receipt of a replacement v.A.C.® therapy unit.¿ a device evaluation of the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring is pending completion.
 
Additional Manufacturer Narrative
Based on the information provided, it cannot be determined that the alleged graft failure is related to the activ.A.C.¿ therapy system with ion progress¿ remote therapy monitoring.A device evaluation is pending completion.Device labeling, available in print and online, states: warning: never leave a v.A.C.® dressing in place without active v.A.C.® therapy for more than two hours.If therapy is off for more than two hours, remove the old dressing and irrigate the wound.Either apply a new v.A.C.® dressing from an unopened sterile package and restart v.A.C.® therapy; or apply an alternate dressing, such as a wet to moist gauze, as approved during times of extreme need, by treating physician.Deterioration of the wound: if a wound has been progressing well from dressing change to dressing change but then deteriorates rapidly, consider the following interventions and, where necessary, seek the guidance / expertise of a specialist: -if available on the therapy unit, check the therapy history log to ensure the actual number of therapy hours received matches the number of recommended therapy hours (22 hours a day).If the number of therapy hours is less than 22 each day, find out why there is a therapy deficit and remedy the situation.-clean wound more thoroughly during dressing changes.-evaluate for signs and symptoms of infection and, if present, treat accordingly.-change dressing often, ensuring that it is being changed at least every 48 hours.-examine the wound and debride as necessary.Debride the wound edges if they appear non-viable or rolled under as this may inhibit the formation of granulation tissue and migration of epithelial cells over an acceptable wound base.Dressing changes: wounds being treated with the v.A.C.® therapy system should be monitored on a regular basis.In a monitored, non-infected wound, v.A.C.® dressings should be changed every 48-72 hours, but no less than 3 times a week, with frequency adjusted by the clinician as appropriate.Infected wounds must be monitored often and very closely.For these wounds, dressings may need to be changed more often than 48-72 hours; the dressing changing intervals should be based on a continuing evaluation of the wound condition and the patient's clinical presentation, rather than a fixed schedule.Disclaimer: this information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a kinetic concepts, inc.Product malfunctioned, is defective or has caused serious injury.

Brand Name
ACTIV.A.C.¿ Therapy System with iOn Progress¿ Remote Therapy Monitoring
Common Device Name
Negative Pressure Wound Therapy Powered Suction Pump
Manufacturer (Section D)
Kinetic Concepts, Inc
san antonio TX 78249
Manufacturer Contact
yvonne mcmann
6203 farinon drive
san antonio, TX 78249
+1(210)374-3188
MDR Report Key50045964
Report Number3009897021-2026-00023
Device Sequence Number9462008
Product Code OMP
UDI-Device Identifier00849554005600
UDI-Public010084955400560021VRTM8173511250901
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K201571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRTMGSM01/US
Device Catalogue NumberRTMGSM01/US
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/30/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2026
Supplement Date Received by Manufacturer09/28/2026
Initial Report FDA Received Date07/27/2026
Supplement Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Sertraline HCl 100 mg tablet.; Testosterone Cypionate 200 mg/mL solution.; Triamcinolone Acetonide 0.5% ointment.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age26 YR
Patient SexMale
Patient Weight165 LB